75.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

End of treatment blues and Anastrozole problems can anyone help??

4 REPLIES 4

Re: End of treatment blues and Anastrozole problems can anyone help??

Hi thanks for your comments its nice to know I'm not alone in this.
Just a quick question for anyone I've heard that 'Femarelle' capsules are great for the menopause but I cant find out if they are safe for me to take does anyone know?
Thanks
Rebecca

Re: End of treatment blues and Anastrozole problems can anyone help??

Hi Rebecca , just like Pat if started Anastrozole earlier this year( Feb) and the side effects you and Pat describe are the same for me.
I also find the morning the worse but once I get going the stiffness goes. I have started taking glucosomine this past week so will see if that helps and I have upped my cod liver oil tab to the stronger one as I know already that helps my joints
I mentioned to my GP last week how awful I feel and she said she would change me to something else if I find it too difficult to cope with. However, my Oncologist said she wanted me on Aanastrozole as it was the better drug for my type of cancer which was a mucinous carcinoma which apparently is a rare one. I shall try and stick with it even though another four and half years seems daunting.
Pat, I shall try and get one of those pillows you referred to, as so hot at night especially at the moment with this heat wave, although thank goodness it was cooler last night.
Best wishes to you both, Katy.

Re: End of treatment blues and Anastrozole problems can anyone help??

Hi Rebecca, I finished my rads in April and have been on Anastrozole since getting my results in Jan. I too felt very down and adrift in the weeks after I finished my rads,my BC nurse likened it to being in 'no mans land'. I also found that I was more tired in the month after rads rather than whilst I was having them. Finishing active treatment after so many months of hospital appointments you feel as if you've lost your safety net and it's a bit scary being out there on your own so to speak. I can assure you it does get easier and you will begin to regain confidence in your body again. As for the SE's of Anastrozole I have most of them too (being 62 I'd already been through natural menopause 10 years previously so am having them all again). I have found that alcohol, spicy foods, caffeine all aggrevate the hot flushes, as does this hot weather, some ladies find that a 'chillow' -a cold pillow- available on the Internet is useful, others use fans to cool down. My joints ache and are a bit stiff first thing in the morning but it wears off quite quickly. If your SE's are really getting you down have a word with your BC nurse or doctor, they should be able to prescribe something to make things more bareable. Take care Pat x

Re: End of treatment blues and Anastrozole problems can anyone help??

Hi Rebecca

Welcome to the BCC forums where I am sure you will receive lots of valuable support and shared experiences from your fellow users, in addition our helpliners are on hand with further support and information on 0808 800 6000, lines are open 9-5 during the week and 10-2 Saturdays

The following link will take you to the 'Moving forward' section of the website which includes information about managing long term side effects of treatments along with more support ideas from BCC, I hope you find this helpful:

http://www.breastcancercare.org.uk/moving-forward

Take care

Lucy

End of treatment blues and Anastrozole problems can anyone help??

Hi
I'm 29 years old and was diagnosed with breast cancer in October 2012, I have it removed, had 8 months of chemotherpy and just finished 4 weeks of radiotherpy.
Now I should be happy thats its all over but am finding that its all just hit me like a tun of bricks.
I was put onto Zoladex at the start of my chemotherpy and they have now decided to keep me on it for the next 5 years and put me on Anastrozole too (which is normally for post menopausal women). They decided not to put me on Tamoxifen because I have had a blood clot in the pass year and Tamoxifen can cause them.
So you can well and truely say I'm in the menopause now. I'm getting no sleep, having night sweats, hot flushes, feeling irritabile, depressed, getting aching joints and just the feeling of utter exhaustion.
I was just wondering if anyone else has been through all the treatment and is feeling like me?
And if anyone is having Zoladex injections and taking Anastrozole and if anything has helped with the side effects?
Thanks
Rebecca 🙂